Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Oct 23, 2021, 7:10 PM CDT for Chambers County, Galveston County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2021, 7:10 PM CDT (00:10 UTC)
- Expired
- Oct 23, 2021, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Houston/Galveston, TX
- Hail
- 0.00 in
- Wind
- 30
Counties Chambers County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 25 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1937 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WWUS84 KHGX 240010
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
710 PM CDT Sat Oct 23 2021
TXZ213-214-237-238-313-337-338-438-439-240045-
Galveston Island TX-Inland Brazoria TX-Coastal Harris TX-Chambers TX-
Inland Galveston TX-Coastal Galveston TX-Bolivar Peninsula TX-
Inland Harris TX-Coastal Brazoria TX-
710 PM CDT Sat Oct 23 2021
...A strong thunderstorm will impact portions of Galveston,
northeastern Brazoria, southwestern Chambers and southeastern Harris
Counties through 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pelican Island, or near Galveston Causeway, moving north at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pasadena, eastern Pearland, League City, southeastern
Baytown, Galveston Causeway, Galveston Island West End, Texas City,
Friendswood, La Porte, Deer Park, Alvin, Dickinson, La Marque, Santa
Fe, Seabrook, Webster, Hitchcock, Beach City, Kemah and South Belt /
Ellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2934 9453 2929 9476 2913 9510 2961 9533
2974 9489 2976 9461
TIME...MOT...LOC 0010Z 166DEG 25KT 2935 9487
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Oct 23, 6:16 PM CDT, 54 minutes earlier.
Area forecast discussion, Oct 23, 6:16 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 616 PM CDT Sat Oct 23 2021 .AVIATION... Seeing an early evening weakening and decreasing coverage trend for area SHRA/TSRA activity, and expect trend to continue for the remainder of the evening as the disturbance/shortwave continues to work its way off to the east. Still anticipating winds to stay up a bit overnight which should limit widespread fog development. If winds come down and cloud cover diminishes enough, we could get more fog development than currently anticipated. Might also see some redeveloping SHRA/TSRA before sunrise near the coast. Lifting ceilings and fog dissipation should begin to occur tomorrow after sunrise, and VFR conditions with much less to little SHRA/TSRA development is anticipated tomorrow afternoon with mainly S winds around 10 knots. 42 && .PREV DISCUSSION... /ISSUED 339 PM CDT Sat Oct 23 2021/ SHORT TERM [Today through Sunday Night]... Shortwave embedded in the base of mid/upper trof will continue pushing eastward across the upper Tx coastal waters for the remainder of the day & overnight. Associated precip coverage, esp inland, should shrink later this evening as we lose heating. Scattered activity will persist near the coast and offshore. Look for some late night & morning cloudiness & patchy fog to develop once we see llvl winds drop off enough. More favorable locations would be w-sw of the metro area. Continued warm/humid on Sunday. Rain chances will be lower with the upper disturbance situated to the east, so morning readings in the low 70s should fairly easily make it into upper 80s at peak heating. Fog chances appear higher Sunday night across most of the area as the pressure gradient relaxes ahead of a weak frontal boundary moving into north Tx. (This front won't make it into our area...but we'll get a stronger one toward midweek.) 47 LONG TERM [Monday Through Saturday]... Upper ridging continues to build into the area on Monday as a broad area of surface high pressure settles into the Central CONUS while the stalled frontal boundary remains to our north. Monday is likely to be the warmest day of the foreseeable future as mid/upper heights increase slightly, and conditions will remain humid with continued onshore winds keeping surface dew points in the low to mid 70s. Precipitation remains unlikely without much forcing. The beginning of a large-scale pattern shift will arrive on Tuesday as an amplified upper trough begins to dig into the Central CONUS while surface low pressure deepens over the northern plains. A strong surface cold front associated with this feature will traverse much of the Central/Southern CONUS as it pushes eastward throughout the upcoming week. Precipitation chances will increase on Tuesday as a shortwave trough axis ahead of the main trough/upper low and surface front moves into the area, allowing for the development of scattered showers and storms. More widespread rainfall will arrive on Wednesday as the main frontal boundary moves into SE TX. Global models continue to speed up the front's arrival with the boundary now expected to push through the area on Wednesday morning/afternoon. Widespread showers and storms will accompany the front with some strong storms and locally heavy downpours possible. Behind the front, gusty northwest winds will develop while a significant drop in both temperatures and dew points arrives by Wednesday night. Conditions should feel decidedly fall-like for the remainder of the week and into the weekend, with overnight lows dipping into the 50s and 60s and daytime highs reaching the mid to upper 70s through at least Sunday. Dew points in the mid 30s to low 50s will keep things feeling dry and generally pleasant during this time. Cady MARINE... Lee cyclogenesis in the Central Rockies will result in a tightening of the synoptic pressure gradient across the Central CONUS and allow for the increasing onshore wind trend over the bays and coastal waters continue. We've reached borderline caution criteria this afternoon, but should exceed it later tonight and thus have decided to hold off on posting cautions in the current package. Showers and storms will continue offshore overnight and into tomorrow before shifting eastward with the departure of an upper shortwave trough. Calm conditions will begin the week with light to moderate onshore winds. A second shortwave on Tuesday brings about another round of showers and storms before a strong surface cold front on Wednesday brings widespread precipitation. Strong northwest winds develop behind the departing front, with winds increasing to up to 25 knots and seas building to 7-9ft by Thursday. As a result, Small Craft Advisories will likely be required. Cady && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 70 89 73 91 69 / 10 10 0 0 0 Houston (IAH) 72 87 74 90 70 / 30 20 10 0 0 Galveston (GLS) 77 85 77 85 76 / 50 30 0 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Oct 23, 4:45 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
445 PM CDT Sat Oct 23 2021
TXZ227-237-238-337-232215-
Inland Brazoria TX-Inland Galveston TX-Fort Bend TX-
Coastal Brazoria TX-
445 PM CDT Sat Oct 23 2021
...A strong thunderstorm will impact portions of western Galveston,
southeastern Fort Bend and northeastern Brazoria Counties through 515
PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Angleton, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pearland, southwestern Friendswood, Alvin, Angleton, Manvel,
Fresno, Danbury, Arcola, Iowa Colony, Holiday Lakes, Bailey's
Prairie, Liverpool, Bonney, Thompsons, Sienna Plantation, Brazos Bend
State Park, Juliff and Rosharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2914 9534 2916 9560 2953 9567 2952 9519
TIME...MOT...LOC 2145Z 184DEG 17KT 2921 9545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CBSpecial weather statement, Oct 23, 6:33 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
633 PM CDT Sat Oct 23 2021
TXZ213-237-238-313-337-338-437-438-240000-
Galveston Island TX-Inland Brazoria TX-Coastal Harris TX-
Inland Galveston TX-Coastal Galveston TX-Brazoria Islands TX-
Inland Harris TX-Coastal Brazoria TX-
633 PM CDT Sat Oct 23 2021
...Strong thunderstorms will impact portions of Galveston,
northeastern Brazoria and southeastern Harris Counties through 700 PM
CDT...
At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Liverpool to 8 miles south of Hillcrest to
6 miles north of San Luis Pass. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Pearland, League City, Galveston Causeway, Galveston
Island West End, Texas City, Friendswood, Alvin, Dickinson, La
Marque, Santa Fe, Webster, Hitchcock, southwestern Clear Lake, Bayou
Vista, Jamaica Beach, Tiki Island, Hillcrest, Liverpool, Scholes
Field and Offatts Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2958 9521 2946 9499 2926 9479 2906 9512
2918 9524 2928 9541
TIME...MOT...LOC 2332Z 219DEG 18KT 2933 9531 2927 9519 2918 9510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CBSpecial weather statement, Oct 23, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
710 PM CDT Sat Oct 23 2021
TXZ213-214-237-238-313-337-338-438-439-240045-
Galveston Island TX-Inland Brazoria TX-Coastal Harris TX-Chambers TX-
Inland Galveston TX-Coastal Galveston TX-Bolivar Peninsula TX-
Inland Harris TX-Coastal Brazoria TX-
710 PM CDT Sat Oct 23 2021
...A strong thunderstorm will impact portions of Galveston,
northeastern Brazoria, southwestern Chambers and southeastern Harris
Counties through 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pelican Island, or near Galveston Causeway, moving north at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pasadena, eastern Pearland, League City, southeastern
Baytown, Galveston Causeway, Galveston Island West End, Texas City,
Friendswood, La Porte, Deer Park, Alvin, Dickinson, La Marque, Santa
Fe, Seabrook, Webster, Hitchcock, Beach City, Kemah and South Belt /
Ellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2934 9453 2929 9476 2913 9510 2961 9533
2974 9489 2976 9461
TIME...MOT...LOC 0010Z 166DEG 25KT 2935 9487
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:40 PM CDT | Special Weather Statement | HGX | Chambers | 35 min |
| Oct 23, 8:12 PM CDT | Special Weather Statement | HGX | Liberty | 33 min |
| Oct 23, 11:45 PM CDT | Small Craft Advisory | HGX | 10 hr | |
| Oct 24, 9:53 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston | 12 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.